MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 12360500
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned as the explanted device was disposed of at the facility.No radiographs were provided confirming the device failure.The patient is recovering well post revision.Review of the provided information suggests the root cause of the issue is user error during installation as it was admitted that the device was misassembled during installation.No additional investigation can be completed."potential adverse events and complications.As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include.Potential risks identified with the use of this system, which may require additional surgery, include:.Bending, fracture or loosening of implant component(s).Loss of fixation." ".Warnings, cautions and precautions.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.".
 
Event or Problem Description
On (b)(6) 2021 a patient underwent a posterior fixation procedure from t10-l5.In july on a unknown date during a routine post op follow up a radiograph revealed that the that the rod was installed in reverse against the curvature.According to information received, the bent rod was almost straight and so the screws were not loose and the patient had no pain.On (b)(6) 2021 a revision occurred where the device was replaced with a new rod.The revision operation was successfully completed and the patient is recovering well.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12345295
Report Number2031966-2021-00102
Device Sequence Number19862435
Product Code NKB
UDI-Device Identifier00887517507648
UDI-Public887517507648
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12360500
Device Lot NumberCT144476
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date08/19/2021
Patient Sequence Number1